KIT | KIT-Bibliothek | Impressum | Datenschutz

Maximum-principle-satisfying second-order Intrusive Polynomial Moment scheme

Kusch, Jonas; Alldredge, Graham W.; Frank, Martin


Using standard intrusive techniques when solving hyperbolic conservation laws with uncertainties can lead to oscillatory solutions as well as nonhyperbolic moment systems. The Intrusive Polynomial Moment (IPM) method ensures hyperbolicity of the moment system while restricting oscillatory over- and undershoots to specified bounds. In this contribution, we derive a second-order discretization of the IPM moment system which fulfills the maximum principle. This task is carried out by investigating violations of the specified bounds due to the errors from the numerical optimization required by the scheme. This analysis gives weaker conditions on the entropy that is used, allowing the choice of an entropy which enables choosing the exact minimal and maximal value of the initial condition as bounds. Solutions calculated with the derived scheme are nonoscillatory while fulfilling the maximum principle. The second-order accuracy of our scheme leads to significantly reduced numerical costs.

Verlagsausgabe §
DOI: 10.5445/IR/1000092820
Veröffentlicht am 01.04.2019
DOI: 10.5802/smai-jcm.42
Zitationen: 13
Cover der Publikation
Zugehörige Institution(en) am KIT Steinbuch Centre for Computing (SCC)
Universität Karlsruhe (TH) – Zentrale Einrichtungen (Zentrale Einrichtungen)
Publikationstyp Zeitschriftenaufsatz
Publikationsjahr 2019
Sprache Englisch
Identifikator ISSN: 2426-8399
KITopen-ID: 1000092820
HGF-Programm 46.11.01 (POF III, LK 01) Computational Science and Mathematical Methods
Erschienen in SMAI Journal of Computational Mathematics
Band 5
Seiten 23-51
Schlagwörter uncertainty quantification; conservation laws; maximum principle; moment system; hyperbolic; oscillations
Nachgewiesen in Dimensions
KIT – Die Forschungsuniversität in der Helmholtz-Gemeinschaft
KITopen Landing Page